PDA

View Full Version : 3 months post-op



RiRi
10-02-2007, 08:24 AM
Hi everyone

I am 3 months post-op and I still have surgical pain. I am still taking oxycodone and oxycotin and I am afraid that I will be dependant on these narcotics.

Has anyone been on these meds for such a long time?

Any advice would be appreciated.

Thanks
Maria

ge628
10-02-2007, 08:54 AM
Hi Maria,

I was on the same drugs... My surgery was in March 2007 - I needed them to sleep... If I did not take them, there was no way that I was able to lay down, the pain was too strong...

After my 3 month check-up my doctor told me to split the pill in half and try that... I did, and it worked fine... I stopped taking them totally in July... Everyone kept telling me that I was going to be addicted to them - but I truly felt that without them, I was not able to sleep...

Good luck!!! You will know when your body does not need them anymore... I still have a tough time sleeping, I'll be honest with you, but I think it is my mattress...

Take care!
Gina

suzyjay
10-02-2007, 09:25 AM
I was on oxycodone and hydrocodone every 4 hours after surgery. I came off them slowly after 3 months. I was told by my pharmacist that you can't cut the oxycodone in half because it is time released and the instructions with the durg said don't crush pill must be taken whole. The hydrocodone I split into halfs and then into quarters. With the oxycodone I took a lower dosage for a week and then took it every other day for a week and then every three day for a week - then I stopped. I was off them at 4 months (I had to go back on them for staph infection pain, and I came off them the same way I did before). I was still in pain but was able to get by. You should try lowering the dosage or go for longer periods of time without them. I hope you start feeling better soon.

Sue

Singer
10-02-2007, 11:38 AM
Maria, I am on the same drugs at just-over three months post-op as well. I've started weaning off of them and it's not fun. You really have to do it slowly and you need a doctor's advice on how to do it correctly to minimize withdrawal symptoms. And yes, be very careful not to break any of the slow-release pills in half.

crepehanger
10-02-2007, 05:40 PM
Maria- I think at the point you are at post-op, you will be getting noticeably better soon and you will need less medicine. Have you been to the doctor lately and told him how you are doing? Lisa

Shari
10-03-2007, 01:23 AM
Hi Maria,

I was heavily medicated for the first 3 months after my surgery, and it's natural to be concerned, but it was explained to me that I needed it and it was unlikely that I would become addicted while using them for pain.

The 4th month they took me off percoset and oxycotin, left me on the oxycodone and gave me hydrocodone. I had no problems at all. As the months went on, and took less and less meds, I was still okay.

We are all different, but it seems are fears are the same.

Shari

RiRi
10-04-2007, 11:42 AM
Thanks everyone - i am going to see the dr today, and I will ask him all kinds of qustions regarding the meds.

Thanks again
Maria

nkittelson
10-05-2007, 08:47 PM
I was also on those medications and found the they were making me loose a lot of weight very quickly. Now 2 months post op i have lost over 20 pounds and i found that it was time for me to take myself off the pills. It was so hard but I found the pain bearable even though it killed I could not keep loosing weight that rapidly.
I suggest getting of those medications ASAP especially because they are so strong. Start taking ibprofen and you should be fine